Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 3, NWS Lincoln, IL

February 18, 2011Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this river flood warning at Feb 18, 2011, 1:15 AM CST for Fulton County, Knox County, Illinois. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 1:15 AM CST (07:15 UTC)
Expired
Feb 19, 2011, 11:08 AM CST
In force
34 hr
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 15.89 ft at Feb 18, 2011, 5:00 PM CST.

actionminormoderate10152002/1802/1902/20
Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WGUS43 KILX 180715
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
115 AM CST FRI FEB 18 2011

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES

.RECENT RAPID SNOWMELT AND ICE ON THE SPOON RIVER HAS RESULTED IN
RIVER LEVELS PUSHING JUST ABOVE FLOOD STAGE AT LONDON MILLS EARLY
THIS MORNING. THE RIVER IS NOW EXPECTED TO CREST AROUND 15.3 FEET
LATER THIS MORNING...AND THEN BEGIN TO FALL. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

&&

ILC057-095-182115-
/O.NEW.KILX.FL.W.0003.110218T0715Z-110219T1200Z/
/LNMI2.1.ER.110218T0528Z.110218T1200Z.110219T0600Z.NO/
115 AM CST FRI FEB 18 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SPOON RIVER AT LONDON MILLS.
* UNTIL SATURDAY MORNING.
* AT 1245 AM FRIDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.3 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW 
  MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  NEAR THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

SPOON RIVER
 LONDON MILLS      15  15.1 FRI 1 AM    14.4    9.4    7.9



$$
SMITH
3 follow-up statements
792 
WGUS83 KILX 181516
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
915 AM CST FRI FEB 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC057-095-190515-
/O.EXT.KILX.FL.W.0003.000000T0000Z-110219T1936Z/
/LNMI2.1.ER.110218T0528Z.110219T0000Z.110219T1336Z.NO/
915 AM CST FRI FEB 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE SPOON RIVER AT LONDON MILLS. 
* UNTIL SATURDAY AFTERNOON.
* AT  845 AM FRIDAY THE STAGE WAS 15.8 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  NEAR THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

SPOON RIVER
 LONDON MILLS      15  15.8 FRI 9 AM    15.4   10.1    8.2



$$

BARNES
895 
WGUS83 KILX 190135
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
735 PM CST FRI FEB 18 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/ILX  /LOWER CASE/.

&&

ILC057-095-191535-
/O.EXT.KILX.FL.W.0003.000000T0000Z-110220T0030Z/
/LNMI2.1.ER.110218T0528Z.110218T2245Z.110219T1830Z.NO/
735 PM CST FRI FEB 18 2011

THE FLOOD WARNING CONTINUES FOR
  THE SPOON RIVER AT LONDON MILLS. 
* UNTIL SATURDAY EVENING.
* AT  645 PM FRIDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS NEAR CREST NOW AND WILL FALL BELOW FLOOD 
  STAGE BY SATURDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOODING BEGINS TO AGRICULTURAL LAND 
  NEAR THE RIVER.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SAT    SUN    MON

SPOON RIVER
 LONDON MILLS      15  15.9 FRI 7 PM    15.6   11.0    8.8



$$
MILLER
705 
WGUS83 KILX 191708
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1108 AM CST SAT FEB 19 2011
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SPOON RIVER AT LONDON MILLS AFFECTING FULTON AND KNOX COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION...SOIL 
MOISTURE CONDITIONS...AND FORECAST PRECIPITATION. ALL RIVER LEVELS 
ARE EXPECTED TO SLOWLY FALL.

SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.

ILC057-095-191738-
/O.CAN.KILX.FL.W.0003.000000T0000Z-110220T0030Z/
/LNMI2.1.ER.110218T0528Z.110218T2245Z.110219T1627Z.NO/
1108 AM CST SAT FEB 19 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SPOON RIVER AT LONDON MILLS.
* AT 1045 AM SATURDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT 1027 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.7 FEET BY TOMORROW
  MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    SUN    MON    TUE

SPOON RIVER
 LONDON MILLS      15  14.9 SAT 11 AM   11.7    9.9    9.2



$$

BARNES

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 17, 11:27 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 17, 11:27 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1127 PM CST THU FEB 17 2011

.DISCUSSION...
ISSUED 841 PM CST THU FEB 17 2011

WILL ONLY MAKE A FEW MINOR ADJUSTMENTS TO THE FORECAST/GRIDDED
FORECAST THIS EVENING.

THE LATEST SURFACE ANALYSIS INDICATED A COLD FRONT FROM CENTRAL WI
INTO NW IL...JUST EAST OF THE MS RIVER...TO ABOUT KANSAS CITY.
MOST OF THE CLOUDINESS IS AHEAD OF THE FRONT IN EAST CENTRAL
IL...WITH A FEW CLOUDS DEVELOPING ON THE FRONT IN NW IL AND NRN
MO. INCREASING LOW LEVEL WINDS AND SOME WEAK MOISTURE CONVERGENCE
AHEAD OF THE FRONT HAS RESULTED IN SCATTERED SHOWERS IN CENTRAL
MO. A FEW SHOWERS MAY MAKE MOVE INTO...OR EVEN DEVELOP NEAR
CENTRAL AND EASTERN IL AFTER MIDNIGHT. THE OOZ ILX UPPER AIR
SOUNDING INDICATED ALOT OF DRY AIR ABOVE 850 MB...SO ANY SHOWERS
THAT APPROACH WILL BE QUITE LIGHT AND SHORT LIVED.

THUS...WILL KEEP VERY LOW CHANCES FOR ISOLATED SHOWERS AFTER
MIDNIGHT...EAST OF A LINE FROM TAYLORVILLE-DECATUR-CHAMPAIGN.
TEMPERATURES ARE ACTUALLY RISING A BIT IN ADVANCE OF THE COLD
FRONT...WHICH IS VERY TYPICAL. HOWEVER...WITH THE FRONT EXPECTED
TO REACH THE I-55 CORRIDOR SHORTLY AFTER MIDNIGHT AND SOUTH OF
I-70 BY 5 AM...OVERNIGHT LOW TEMPS IN THE LATEST FORECAST LOOK TO
BE ON TARGET AS COLD AIR SLOWLY FILTERS IN FROM THE WEST-NORTHWEST.

&&

.AVIATION...
ISSUED 1127 PM CST THU FEB 17 2011

A COLD FRONT IS MAKING ITS WAY ACROSS CENTRAL IL LATE THIS
EVENING...MOVING EAST-SOUTHEAST ABOUT 35 MPH. AT 05Z THE FRONT
EXTENDED FROM THE NORTHERN CHICAGO SUBURBS TO JUST EAST OF PEORIA
TO CENTRAL MO NEAR KCOU. BY THE TIME THE 06Z TAFS ARE IN EFFECT IT
WILL BE JUST EAST OF KBMI AND KSPI. THUS...WILL DROP THE MENTION
OF LOW LEVEL WIND SHEAR FOR THOSE TWO SITES AND KPIA SINCE THE LOW
LEVEL WINDS ARE NOT AS STRONG ON THE BACKSIDE OF THE FRONT. THIS
IS INDICATED BY BUFKIT SOUNDINGS AND EVIDENCED BY THE WEAKER
PRESSURE GRADIENT AND LACK OF STRONG COLD AIR ADVECTION TO THE
WEST AND NORTHWEST OF THE COLD FRONT.

THE FRONT IS EXPECTED TO REACH KDEC JUST BEFORE 07Z AND AT KCMI BY
0730Z. IN THE MEANTIME...LOW LEVEL WIND SHEAR WILL CONTINUE TO BE
A CONCERN WITH SURFACE WINDS AROUND 15KT AND SPEEDS AS HIGH AS 45
KT ONLY 2000 FT UP.

AFTER THE FRONTAL PASSAGE THERE WILL BE NO AVIATION WEATHER
CONCERNS TO SPEAK OF. VFR CONDITIONS WILL PREVAIL WITH A
PERSISTANT NORTHWEST SURFACE WIND INCREASING TO 10-15 KT AFTER
DAYBREAK AND THROUGH THE DAY FRIDAY.

MILLER

&&

.PREV DISCUSSION...
ISSUED 256 PM CST THU FEB 17 2011

STRONG SOUTHERLY WINDS CONTINUE TO TRANSPORT UNSEASONABLY
WARM...AND IN SOME CASES RECORD BREAKING...TEMPERATURES INTO
CENTRAL AND SOUTHEAST ILLINOIS. THIS SOUTHERLY FLOW IS IN ADVANCE
OF A COLD FRONT THAT IS MARCHING TOWARD THE REGION...AND EXPECTED
TO CLEAR THE AREA BY EARLY FRIDAY. ONCE THIS SYSTEM CLEARS THE
REGION...ANOTHER ONE IS PROGGED TO MOVE THROUGH SUNDAY INTO
MONDAY. THE PASSAGE OF THESE TWO SYSTEMS AND THE ASSOCIATED
PRECIPITATION RISK IS THE PRIMARY FORECAST CONCERN TODAY.

12Z MODELS IN REASONABLE AGREEMENT WITH FEATURES EXPECTED TO IMPACT
FORECAST AREA INTO SUNDAY. THEN...SPREAD REMAINS WITH THE
EVOLUTION/TRACK OF THE SYSTEM FOR EARLY NEXT WEEK. THE ECMWF
REMAINS LESS PROGRESSIVE THAN THE NAM/GFS...WITH THE SREF
SOMEWHERE IN THE MIDDLE. WITH THE MODELS STAYING SOMEWHAT
PERSISTENT IN THEIR OWN SOLUTIONS...WILL LEAN TOWARD A MIDDLE OF
THE ROAD SOLUTION FOR NOW.

SHORT TERM...TONIGHT THROUGH SUNDAY...GUSTY WINDS WILL PERSIST
INTO TONIGHT AHEAD OF THE FRONT BEFORE TAPERING OFF. HAVE REDUCED
OR DROPPED RAIN CHANCES ALONG/AHEAD OF FRONT TONIGHT INTO EARLY
FRIDAY. UPSTREAM RADARS INDICATE LITTLE IN THE WAY OF RAINFALL AT
THE MOMENT...AND FORECAST SOUNDINGS SUGGEST ONLY VERY SHALLOW LOW
LEVEL MOISTURE AS THE FRONT COMES THROUGH. WHILE A FEW SPRINKLES
OR PATCHY DRIZZLE CAN NOT BE RULED OUT...DO NOT EXPECT ANY
MEASURABLE RAINFALL WITH FROPA.

HIGH PRESSURE WILL BUILD ACROSS THE REGION LATER FRIDAY INTO
SATURDAY NIGHT. THIS HIGH AND THE ASSOCIATED DRY AIRMASS SHOULD
PROVIDE QUIET WEATHER...WITH COOLER BUT STILL ABOVE NORMAL
TEMPERATURES.

LOW PRESSURE WILL LIFT NORTHEAST INTO THE PLAINS FROM THE
SOUTHWEST U.S. ON SUNDAY PUSHING A WARM FRONT THROUGH THE FORECAST
AREA. SOME RAINFALL IS POSSIBLE WITH THE PASSAGE OF THIS
FEATURE...BUT THE BULK OF THE PRECIPITATION SHOULD FALL NORTH OF
THE FORECAST AREA ON THE COOL SIDE OF THE FRONT.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...A FRONTAL ZONE WILL BE
IN THE AREA THROUGH MONDAY NIGHT...THOUGH THERE IS STILL QUITE A
BIT OF UNCERTAINTY WITH THE STRENGTH AND/OR NUMBER OF WAVES THAT
WILL RIPPLE ALONG THE FRONT AND EXACTLY WHERE THE FRONT WILL LIE.
WITH THIS IN MIND...WILL KEEP PRECIPITATION CHANCES GOING INTO
MONDAY NIGHT...WITH THERMAL PROFILES SUPPORTING RAIN FOR THE BULK
OF THE PRECIPITATION. HOWEVER...AS THE FRONT SAGS SOUTH MONDAY AND
MONDAY NIGHT...EXPECT LINGERING PRECIPITATION TO CHANGE OVER TO
SNOW FROM NORTHWEST TO SOUTHEAST. AT THIS POINT...ANY SNOWFALL
LOOKS MINOR.

HIGH PRESSURE RETURN IN THE WAKE OF THE FRONT FOR TUESDAY AND
WEDNESDAY...ALONG WITH A RESUMPTION OF QUIET WEATHER. ANOTHER
FRONT IS PROGGED TO ARRIVE AROUND THURSDAY...BUT AT THIS POINT IT
LOOKS TOO MOISTURE STARVED TO BE MUCH OF A PRECIPITATION RISK.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 17, 3:09 PM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CST THU FEB 17 2011

ILZ066-071-072-181200-
CLAY-EFFINGHAM-RICHLAND-
309 PM CST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

RISES WILL CONTINUE ALONG MANY RIVERS ACROSS THE AREA DUE TO
RECENT SNOW-MELT. MINOR FLOODING WILL CONTINUE ALONG THE LITTLE
WABASH RIVER NEAR CLAY CITY THROUGH AT LEAST SATURDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL MINOR FLOODING ALONG OTHER RIVERS AND STREAMS WILL BE
POSSIBLE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036>038-040>057-061>063-067-068-073-181200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON-
SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
309 PM CST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVERS AND STREAMS ACROSS THE AREA WILL CONTINUE TO SLOWLY RISE
INTO AT LEAST EARLY NEXT WEEK DUE TO RUNOFF FROM RECENT SNOW-MELT.
SOME MINOR FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.